Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 163, NWS Indianapolis, IN

August 27, 2016Marion County, Indiana

NWS Indianapolis, IN issued this river flood warning at Aug 27, 2016, 8:38 AM EDT for Marion County, Indiana. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Aug 27, 2016, 8:38 AM EDT (12:38 UTC)
Expired
Aug 28, 2016, 8:38 AM EDT
In force
24 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Marion County, IN

The river

Written for the forecast point Buck Creek (IN) at Acton (ACTI3). The gauge peaked at 9.64 ft at Aug 27, 2016, 11:00 AM EDT.

actionminormoderate5101508/2708/2808/29
Action stage
7 ft
Minor stage
9 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03361850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

217 
WGUS43 KIND 271238
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 AM EDT SAT AUG 27 2016

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in central and southern 
Indiana...

  Buck Creek...

.Heavy rainfall has resulted in Buck Creek rising above flood stage.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC097-280038-
/O.NEW.KIND.FL.W.0163.160827T1238Z-000000T0000Z/
/ACTI3.1.ER.160827T1011Z.160827T1200Z.000000T0000Z.NO/
838 AM EDT SAT AUG 27 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Buck Creek at Acton.
* until further notice.
* At  8:00 AM Saturday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* At 9.5 feet...Flooding in progress along Buck Creek in southeast 
  Marion and northwest Shelby Counties.  Flooding primarily affects 
  agricultural land and some recreational areas.  Flooding of Shelby 
  CR 700N one quarter of a mile east of Shelby CR 875W may begin at 
  this level especially if Sugar Creek at New Palestine is 7 feet or 
  higher.

&&

LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
      3963 8594 3969 8595             

$$
1 follow-up statement
608 
WGUS83 KIND 280135
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 PM EDT SAT AUG 27 2016

...The Flood Warning is no longer in effect for a portion of the
following creek in Indiana...

  Buck Creek...


.Buck Creek has fallen below flood stage in central Indiana and is
expected to continue falling for the foreseeable future.


Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC097-280205-
/O.CAN.KIND.FL.W.0163.000000T0000Z-160828T0135Z/
/ACTI3.1.ER.160827T1011Z.160827T1500Z.160827T2039Z.NO/
935 PM EDT SAT AUG 27 2016

The Flood Warning is cancelled for
  The Buck Creek at Acton.
* At 8:00 PM Saturday the stage was 8.3 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at  4:39 PM Saturday.
* Forecast...The river will continue to fall to 4.7 feet by Monday 
  morning.


&&

LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
      3963 8594 3969 8595             

$$

BHH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Aug 27, 6:28 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 27, 6:28 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
628 AM EDT SAT AUG 27 2016

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 343 AM EDT Sat Aug 27 2016

A front meandering across central Indiana will interact with upper
waves on the periphery of an upper ridge to prompt thunderstorm
chances for the next several days. Temperatures will run higher
than normal until the latter part of the work week, when they will
drop to near normal.

&&

.NEAR TERM /Today/...

Issued at 343 AM EDT Sat Aug 27 2016

Radar mosaic at 330 am shows a large area of thunderstorms over
much of Illinois and some weakening echoes moving north through
southwestern Indiana. Over the next few hours expect the storms
over eastern Illinois to move into the northwest forecast area and
could still see some scattered development along an outflow
boundary that stretches from those storms southeast across the
area. Thus have likely pops going across western portions of the
forecast area at times over the next few hours with lesser pops
heading southeast.

An upper wave moving through the area to the north will provide a
focusing mechanism for more convection throughout the day today.
With high pressure centered southeast of the area have the lowest
pops going in the southeast but have likelies for parts of the day
in the north and west closest to the best upper forcing. The
front, which had settled near the Ohio River, could move north
again and stall in the forecast area, but bring dew points back
into the 70s. With that juicy air, heavy rain and flooding will
again be a threat. And while low level jet will not be impressive,
and enhancement of 15-20 kts does move across the area during the
afternoon and evening. Combining this with the front, low LCLs
from moist airmass and based on recent days, cannot rule out an
isolated tornado.

&&

.SHORT TERM /Tonight through Monday night/...

Issued at 343 AM EDT Sat Aug 27 2016

A series of upper waves moving through the periphery of an upper
ridge will impact central Indiana through the short term, bringing
chances for thunderstorms to the area. Models are showing
discrepancies in timing of the individual waves so low confidence
on that, but moderate confidence there will be some storms around
the area at some point during the days and lesser confidence of
storms at night without additional help from daytime heating. For
temperatures generally leaned on warmer end of guidance envelope
based on recent verification. Very humid air will continue across
the area through the period and thus heavy rain will remain a
threat throughout.

&&

.LONG TERM /Tuesday through Friday/...

Issued at 238 AM EDT Sat Aug 27 2016

ECMWF suggests NW flow persists aloft on Tuesday as a weak short
wave sweeps through Great lakes and brushes Indiana. Best forcing
looks to remain well north of Central Indiana...however and
associated cold front is expected to push across Indiana and the
Ohio valley On wednesday. Change in air mass is expected with
much less humid air arriving on Northerly winds. Thus expected at
least low chc pops for Tuesday and into Wednesday as these
features pass.

Dry weather is expected on Thursday and Friday. ECMWF suggests
high pressure building across the area along with ridging in the
upper levels. Furthermore excellent subsidence is seen in the
middle levels streaming into Indiana on dry NE winds. Thus have
trended dry at time with a return to near normal temperatures.

&&

.AVIATION /discussion for the 271200z tafs/...

Issued at 628 AM EDT Sat Aug 27 2016

Mainly VFR Conditions are expected. Thunderstorms will be expected
this afternoon...MVFR/IFR conditions will accompany any
thunderstorm that strikes a taf site.

HRRR suggesting convection across the taf sites appears
wrong...as Radar fails to show any development
upstream...southwest of the taf sites. for now precip is contained
across mainly Illinois. Thus will keep tafs VFR and contain
convection to this afternoon as forecast soundings suggest
convective temps will once again be reached with plentiful CAPE
and high pwats. No specific timing or prevailing grounds at this
point and will just use VCTS.

As heating is lost and the passing wave departs...will end vcts
window this evening. Very low dewpoint depressions and minimal
mixing along with plentiful lower level moisture should lead to at
least some MVFR fog on early Sunday.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....PUMA
AVIATION...JP
Hazardous weather outlook, Aug 27, 4:38 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 AM EDT SAT AUG 27 2016

INZ021-028>031-035>049-051>057-060>065-067>072-280845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
438 AM EDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: CHANCE FOR THUNDERSTORMS. STRONG TO SEVERE STORMS
POSSIBLE.

HAZARDS: DAMAGING WINDS. TORRENTIAL RAINFALL LEADING TO FLASH
FLOODING. ISOLATED TORNADOES. LIGHTNING.

TIMING: THUNDERSTORMS COULD OCCUR ANYTIME. BEST CHANCES FOR STRONG
TO SEVERE STORMS THIS AFTERNOON AND EVENING.

DISCUSSION: AN UPPER WAVE INTERACTING WITH A STALLED FRONT WILL
KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE DAY. A
WEAK LOW LEVEL JET COULD COMBINE WITH THE UNSTABLE AIR AND STALLED
FRONT TO PRODUCE A FEW STRONG TO SEVERE STORMS LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THERE ARE CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY. AT
THIS TIME WIDESPREAD SEVERE STORMS ARE NOT EXPECTED.
LIGHTNING...TORRENTIAL DOWNPOURS LEADING TO FLASH FLOODING AND
GUSTY WINDS WILL BE THE MAIN THREATS.

DISCUSSION: UPPER WAVES MOVING THROUGH THE REGION ON THE EDGES OF
AN UPPER RIDGE WILL COMBINE WITH A REMNANT FRONTAL BOUNDARY TO
MAINTAIN PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY...BUT CANNOT BE RULED OUT FOR THIS
AFTERNOON/EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:03 PM EDTAreal Flood WarningINDHamilton, Hendricks, Marion9 hr
Aug 27, 9:45 AM EDTSpecial Weather StatementINDHoward45 min
Aug 27, 10:01 AM EDTAreal Flood WarningINDDaviess, Knox6 hr
Aug 27, 10:19 AM EDTFlash Flood WarningINDMarion4 hr

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.